Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 98, NWS Milwaukee, WI

November 18, 2017

NWS Milwaukee, WI issued this small craft advisory at Nov 18, 2017, 9:30 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 9:30 PM CST (03:30 UTC)
Expired
Nov 19, 2017, 12:00 PM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

132 
WHUS73 KMKX 190330
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 PM CST SAT NOV 18 2017

...BRISK NORTHWEST WINDS AND HIGH WAVES INTO SUNDAY MORNING...


LMZ643>646-191130-
/O.CAN.KMKX.GL.W.0013.000000T0000Z-171119T0600Z/
/O.NEW.KMKX.SC.Y.0098.171119T0330Z-171119T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT
  INTO SUNDAY MORNING.  

* WAVES: 3 TO 7 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET BY SUNRISE
  ON SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
3 follow-up statements
711 
WHUS73 KMKX 190908
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CST SUN NOV 19 2017

...BRISK NORTHWEST WINDS WILL CONTINUE TODAY...

LMZ643>646-191715-
/O.CON.KMKX.SC.Y.0098.000000T0000Z-171119T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
308 AM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  MORNING SUBSIDING TO 10 TO 20 KNOTS THIS AFTERNOON.  

* WAVES: 3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 1 TO 3
  FEET...HIGHEST WAVES TOWARDS THE OPEN WATERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
526 
WHUS73 KMKX 191553
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 AM CST SUN NOV 19 2017

...BRISK NORTHWEST WINDS WILL CONTINUE TODAY...

LMZ643>646-191800-
/O.CON.KMKX.SC.Y.0098.000000T0000Z-171119T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
953 AM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS 
  MORNING SUBSIDING TO 10 TO 20 KNOTS THIS AFTERNOON. 

* WAVES: 3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 1 TO 3 
  FEET...HIGHEST WAVES TOWARDS THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
440 
WHUS73 KMKX 191802
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1202 PM CST SUN NOV 19 2017

LMZ643>646-191915-
/O.EXP.KMKX.SC.Y.0098.000000T0000Z-171119T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1202 PM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN
BREEZY THIS AFTERNOON, BUT WILL CONTINUE TO DIMINISH THROUGH THE 
REMAINDER OF THE DAY. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 5:44 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 18, 5:44 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
544 PM CST Sat Nov 18 2017

.UPDATE...The main upper trough axis will exit early this evening
but another shortwave trough will dig sewd from Canada, reaching
Lake MI by 12z Sun. The shortwave and continued cyclonic flow will
help maintain bkn-ovc stratus tnt but enough dry air should arrive
during the daylight hours of Sun AM for clearing. Cold temps
expected by late tnt and continuing into Sun.

&&

.AVIATION(00Z TAFS)...Broken MVFR Cigs will remain over much of
srn WI tnt with clearing around sunrise or shortly after on Sun.
Brisk nwly winds will continue tnt and gradually subside and
become wly on Sun.

&&

.PREV DISCUSSION... (Issued 312 PM CST Sat Nov 18 2017)

SHORT TERM...

Tonight Through Sunday...Forecast Confidence Is High.

Precipitation has ended across the entire area as of early
afternoon. Gusty north to northwest winds will continue into
tonight, as low pressure lifts north into the eastern Great
Lakes. Low clouds should slowly clear from west to east tonight,
as heights rise behind the passing mid level wave.

Temperatures will fall into the low to mid 20s overnight, as
colder air filters in from the north.

High pressure pushing across the southern US will allow winds to
become westerly, and eventually southwesterly Sunday. Sunday looks
cool and dry, with highs in the low to mid 30s.

Sunday Night Through Tuesday...Forecast Confidence Is High.

Models are in pretty good agreement with trends during this
period. Northwest flow at 500 mb on Sunday night becomes more
zonal by Monday. The air column is rather dry during this period,
so will continue the dry forecast. Below normal temperatures are
expected to linger over the area.

Warm air advection with gusty southwest winds develops Sunday
night into Monday night, which will allow for a mild day on
Monday. A cold front slides southeast through the area later
Monday night, with strong cold air advection into Tuesday on
northwest winds. Thus, colder temperatures return for Tuesday.

A broad 500 mb trough slides southeast through the Great Lakes
region Tuesday, with strong differential cyclonic vorticity
advection passing through. Things look dry at this point, with
just some clouds moving through later Monday night into Tuesday
morning.

LONG TERM...

Tuesday Night Through Wednesday...Forecast Confidence Is High.

Models are generally showing 500 mb flow remaining northwesterly
during this period. High pressure slides southeast from the
northern Plains into the Middle Mississippi River Valley Tuesday
night into Wednesday. This should continue to bring quiet weather
to the area. Below normal temperatures should continue as well.

Wednesday night Through Saturday...Forecast Confidence Is Medium.

GFS/ECMWF are showing a cold front sliding southeast through the
area Wednesday night or Thursday morning. There are 500 mb
vorticity maxima within northwest flow that slide through the area
with the cold front. The ECMWF is the only one with QPF over the
area, with the GFS to the north. For now, will keep Wednesday
night into Thursday dry.

Another low passes north of the region Friday night on the
GFS/Canadian, with the ECMWF bringing the low closer to the area
later Friday night into Saturday. The ECMWF has much more QPF and
upward vertical motion with this system than the other models.
Kept the consensus blended PoPs and temperatures for this period.

AVIATION(21Z TAFS)...

Cigs will slowly improve this afternoon into tonight, eventually
beginning to clear late tonight into Sunday. Winds will be the
main concern, with gusty northwest winds continuing overnight.
Winds will become westerly and eventually southwesterly Sunday.

MARINE...

Gale conditions will continue across the nearshore waters into
tonight. Winds may be a bit marginal near the shore, but will be
stronger near the open waters. Wave heights will peak this
evening, and slowly diminish heading into tomorrow. A Small Craft
Advisory will likely be needed with the expiration of the Gale
Warning late tonight.

Winds will become westerly and then southwesterly Sunday into
Monday. Small Craft Advisory conditions may again be met Monday
night into Tuesday, as another frontal boundary approaches the
region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until midnight CST tonight for LMZ643>646.

&&

Update...Gehring
Tonight/Sunday and Aviation/Marine...Boxell
Sunday Night through Saturday...Wood
Hazardous weather outlook, Nov 18, 3:33 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
333 PM CST Sat Nov 18 2017

WIZ046-047-051-052-056>060-062>072-192145-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
333 PM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-192145-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
333 PM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Gale Warning is in effect until midnight tonight, for frequent
northwest gales. High waves are expected toward and over the
open waters.

A Small Craft Advisory will be needed later tonight, after the
Gale Warning expires, for gusty northwest winds and elevated waves
toward the open waters.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A Small Craft Advisory will be needed into Sunday, for gusty
northwest to west winds.

Small Craft Advisory conditions are possible again Monday
afternoon into Tuesday night, for gusty winds and building waves.

Wood
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:23 PM CSTSmall Craft AdvisoryMKX55 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.